Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 121, NWS Tallahassee, FL

May 11, 20195 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at May 11, 2019, 2:40 PM EDT for 5 counties in Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 11, 2019, 2:40 PM EDT (18:40 UTC)
Expired
May 11, 2019, 3:15 PM EDT
In force
35 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baker County, GA, Calhoun County, GA, Dougherty County, GA, Lee County, GA, Terrell County, GA

The radar

The Ft Rucker radar (KEOX), 104 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
357 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:13 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, May 11, 1:13 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
113 PM EDT Sat May 11 2019

.AVIATION...
[Through 18Z Sunday]

Showers and thunderstorms are moving N-NE and should be impacting
DHN for the next 1-2 hours. Starting to see some development
elsewhere that should stay north of ECP and TLH but will impact
ABY in the next few hours with any storms dissipating before
reaching VLD this evening. CIGS/VIS should remain in the MVFR
range even in thunderstorms. By 9z, TLH, DHN and VLD should drop
to IFR, possible ECP and ABY as well but confidence is lower
there. Another round of showers/storms will move in with a cold
front late in the TAF period. Have hedged with a PROB30 at DHN and
ECP due to uncertainties in timing.

&&

.PREV DISCUSSION [1102 AM EDT]...

.NEAR TERM [Through Today]...
Mostly clear skies this morning aiding in areas of patchy fog, this
is expected to burn off shortly after sunrise. Highs today flirting
with 90, though most places should stay just shy of that.

Currently our position relative to low and mid level high pressure
will keep moist southerly flow throughout today. A weak shortwave
will translate NE along this flow and over the forecast area this
afternoon, the related enhancement will lead to some marginally
stronger and longer lived storms being possible today, some could be
severe. The majority of activity associated with this will be north
of I-10 and traveling NE passing through SE Alabama and SW Georgia.
There are some hints of this area elongating a bit and  bringing
some activity a little farther south, though at this time that seems
to be an outlier in the solutions.

.SHORT TERM [Tonight Through Monday]...
Deep layer southwesterly flow will continue across the northern
Gulf Coast through Monday. Upper low dropping into the mid-
Mississippi River Valley on Sunday will help to push the surface
front a bit further to the southeast. This will increase rain
chances across the local forecast area. Highest PoPs will still be
across the northern zones on Sunday, where low-level convergence
will be strongest. This will also be the area with the greatest
severe threat, given the stronger mid-level flow combined with
moderate instability. Straight-line winds appear to be the
greatest threat. However, with some steeper lapse rates in place,
could see some large hail as well.

The front will continue to drop south into Monday, with the
highest PoPs shifting south as well. As isolated severe storm or
two cannot be ruled out on Monday as well, with the eastern Big
Bend looking to have the best combination of instability and shear
during the afternoon hours.

.LONG TERM [Monday Night Through Saturday]...
The front is expected to stall in the north central Gulf by
Tuesday. Most of the forecast area should be dry for most of the
week as a drier low-level airmass advects into the region.
However, the southeastern Big Bend and areas along the immediate
coast could still see some isolated showers given the potential
for the frontal boundary to wiggle back to the north occasionally.
Otherwise, while high temperatures will only see slight
improvement behind the front, the drier airmass will support
cooler mornings with lows in the upper 50s to mid 60s.

.MARINE...
Onshore winds will remain light today before increasing to around
15 knots on Sunday ahead of an approaching cold front. Behind the
front, light offshore winds will prevail for the first half of the
work week.

.FIRE WEATHER...
Red flag conditions are not expected for the next several days with
relative humidity remaining above critical levels.

.HYDROLOGY...
Through the next three days, average rainfall amounts are expected
to be between .5 and 1 inch; however, with isolated and scattered
convection expected across interior SW Georgia and SE Alabama for
the next four days, locally higher amounts are possible. The
threat for river and flash flooding remains low as any
precipitation will be scattered in nature and area rivers and
streams are well below action stages.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   71  87  67  85  60 /  20  60  40  50  10
Panama City   74  81  70  81  64 /  20  60  40  40  10
Dothan        70  82  65  81  57 /  40  80  30  20  10
Albany        70  85  67  84  59 /  30  80  30  20  10
Valdosta      71  87  67  83  60 /  20  80  40  50  10
Cross City    72  88  70  85  63 /  20  40  50  70  20
Apalachicola  75  83  70  82  64 /  20  50  50  60  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
     for Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Humphreys
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...LN
MARINE...Camp
FIRE WEATHER...Humphreys
HYDROLOGY...Camp

In the hours before

Special weather statement, May 11, 12:22 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1122 AM CDT SAT MAY 11 2019

ALZ068-FLZ007>009-111700-
Geneva AL-Central Walton FL-Holmes FL-North Walton FL-
1122 AM CDT SAT MAY 11 2019

...SPECIAL WEATHER STATEMENT...

At 1122 AM CDT, Doppler radar was tracking a strong thunderstorm near
De Funiak Springs, moving east at 25 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Union, Liberty, Ponce De
Leon, Caryville, Westville, Oakwood Hills, Cluster Springs, Gaskin,
Alpine Heights, Cerrogordo, Darlington, Arrant Settlement, De Funiak
Spring Airport, Glendale, Pleasant Ridge, Center Ridge, Hickory Hill
and New Harmony.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3083 8636 3107 8601 3079 8582 3074 8583
      3060 8637
TIME...MOT...LOC 1622Z 252DEG 22KT 3076 8623

72-BUNKER
Special weather statement, May 11, 12:47 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1147 AM CDT SAT MAY 11 2019

ALZ065>069-FLZ009-111730-
Dale AL-Henry AL-Coffee AL-Houston AL-Geneva AL-Holmes FL-
1147 AM CDT SAT MAY 11 2019

...SPECIAL WEATHER STATEMENT...

At 1147 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brundidge to 6 miles northwest of Bonifay.
Movement was east at 35 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Daleville, Cottonwood, Geneva, Enterprise, Headland, Dothan, Fort
Rucker, Ozark, Hartford, Taylor, Midland City, Kinsey, Level Plains,
Slocomb, Cowarts, Newton, Webb, New Brockton, Ariton and Pinckard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3100 8529 3100 8550 3099 8551 3096 8592
      3161 8598 3162 8533
TIME...MOT...LOC 1647Z 280DEG 29KT 3175 8576 3086 8574

72-BUNKER
Special weather statement, May 11, 1:27 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
127 PM EDT SAT MAY 11 2019

ALZ069-FLZ011-GAZ142-155-156-111815-
Houston AL-Jackson FL-Decatur GA-Seminole GA-Early GA-
127 PM EDT SAT MAY 11 2019

...SPECIAL WEATHER STATEMENT...

At 127 PM EDT/1227 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Marianna, moving northeast at 30 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Marianna, Donalsonville, Malone, Greenwood, Jakin, Bascom, Saffold,
Crosby, Little Hope, Blue Spring, Lovedale, Dellwood, Riverturn,
Star, Hornsville, Donaldsonville A/P, Buena Vista, Marianna Municipal
A/P, Steam Mill and Desser.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3090 8475 3088 8475 3088 8477 3064 8517
      3083 8526 3116 8505
TIME...MOT...LOC 1727Z 231DEG 26KT 3081 8513

72-BUNKER
Special weather statement, May 11, 1:32 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
132 PM EDT SAT MAY 11 2019

ALZ066-067-069-GAZ120>123-142-111815-
Dale AL-Henry AL-Houston AL-Quitman GA-Randolph GA-Calhoun GA-
Clay GA-Early GA-
132 PM EDT SAT MAY 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE...HENRY AND
NORTHEASTERN HOUSTON COUNTIES IN SOUTHEASTERN ALABAMA...CLAY...
SOUTHWESTERN RANDOLPH...WEST CENTRAL CALHOUN...NORTHWESTERN EARLY AND
SOUTHWESTERN QUITMAN COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 215 PM
EDT/115 PM CDT/...

At 131 PM EDT/1231 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Headland, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Abbeville, Fort Gaines, Headland, Georgetown, Blakely, Kinsey,
Ashford, Cowarts, Edison, Webb, Columbia, Avon, Newville, Bellville,
Haleburg, Bluffton, Shorterville, Wire Bridge, Parksville and Hayes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3154 8471 3117 8526 3154 8559 3162 8550
      3162 8542 3171 8541 3170 8522 3174 8520
      3177 8516 3176 8513 3178 8514 3183 8513
      3186 8514 3188 8513 3189 8513 3190 8511
      3191 8511
TIME...MOT...LOC 1731Z 231DEG 26KT 3144 8539

72-BUNKER
Special weather statement, May 11, 2:07 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
207 PM EDT SAT MAY 11 2019

ALZ069-GAZ122>125-142>145-155-156-111845-
Houston AL-Miller GA-Randolph GA-Decatur GA-Dougherty GA-Baker GA-
Terrell GA-Mitchell GA-Calhoun GA-Seminole GA-Early GA-
207 PM EDT SAT MAY 11 2019

...SPECIAL WEATHER STATEMENT...

At 206 PM EDT/106 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Colquitt, moving northeast at 45 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Colquitt, Newton, Morgan, Donalsonville, Blakely, Edison, Arlington,
Shellman, Leary, Douglasville, Centerville, Gordon, Iron City,
Damascus, Brinson, Jakin, Iveys Mill, Crosby, Parksville and
Donaldsonville A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3139 8417 3084 8480 3093 8498 3096 8498
      3097 8500 3100 8500 3100 8511 3103 8517
      3150 8483 3150 8482 3151 8482 3176 8464
TIME...MOT...LOC 1806Z 225DEG 40KT 3118 8481

72-BUNKER
Special weather statement, May 11, 2:10 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
210 PM EDT SAT MAY 11 2019

ALZ067-GAZ120>124-142-111900-
Henry AL-Quitman GA-Randolph GA-Terrell GA-Calhoun GA-Clay GA-
Early GA-
210 PM EDT SAT MAY 11 2019

...SPECIAL WEATHER STATEMENT...

At 210 PM EDT/110 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Fort Gaines, moving northeast at 45 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Fort Gaines, Georgetown, Cuthbert, Blakely, Shellman, Parrott,
Bellville, Bluffton, Wire Bridge, Carnegie, Watson Crossroads, Ricks
Place, Pecan, Chambliss, Hatcher, Morris, Bethel, Suttons Corner,
Springvale and Fort Gaines-Clay Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3198 8504 3197 8495 3195 8496 3192 8491
      3192 8446 3137 8492 3175 8517 3177 8516
      3177 8512 3178 8514 3184 8514 3191 8511
      3197 8507 3199 8507
TIME...MOT...LOC 1810Z 225DEG 40KT 3169 8499

72-BUNKER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 9:50 AM EDTRip Current StatementTAEBay, Franklin, Gulf, Walton13 hr
May 11, 12:22 PM EDTSpecial Weather StatementTAEHolmes38 min
May 11, 1:27 PM EDTSpecial Weather StatementTAEJackson48 min
May 11, 1:32 PM EDTSpecial Weather StatementTAEClay43 min
May 11, 2:07 PM EDTSpecial Weather StatementTAEBaker, Calhoun, Early, Miller, Seminole38 min
May 11, 2:10 PM EDTSpecial Weather StatementTAEClay, Quitman, Randolph50 min
May 11, 2:55 PM EDTSevere Thunderstorm WarningTAEBaker, Dougherty, Lee, Mitchell, Turner, Worth35 min
May 11, 3:22 PM EDTSevere Thunderstorm WarningTAEBaker, Dougherty, Lee, Mitchell, Worth38 min
May 11, 3:27 PM EDTSevere Thunderstorm WarningTAELee, Worth20 min
May 11, 4:01 PM EDTSevere Thunderstorm WarningTAEBen Hill, Irwin, Tift, Turner, Worth44 min
May 11, 4:26 PM EDTSevere Thunderstorm WarningTAEBen Hill, Berrien, Colquitt, Cook, Irwin, Tift49 min
May 11, 12:19 PM EDTSpecial Weather StatementTAECoffee26 min
May 11, 12:47 PM EDTSpecial Weather StatementTAEDale, Geneva43 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.